question-icon

What causes vivid nightmares while on Coreg?

default
Posted on Fri, 24 Jun 2016
Question: this is the third question concerning my dad. he is 86 developed heart failure and bigminey after a remicade infusion for crohns. he is really exhausted more so than before he was treated and short of breath on exertion. He seems to have these symptoms more now that he is on meds. I am wondering if it could be his meds. he was on Benicar and hct 25mg for his blood pressure, pentasa and budesonide for his crohn's and XXXXXXX and Spiriva for his copd. He was started on coreg 6.25 x2 daily. He says the medicine is giving him vivid nightmares, making his thinking foggy, making him sleepy and short of breath. I know coreg has side effects are all these possible?
doctor
Answered by Dr. Noble Zachariah (3 hours later)
Brief Answer:
Multiple factors

Detailed Answer:
Hello,
Welcome and thanks for your query.
His symptoms are a result of decreased oxygen delivery to his brain and other tissues. The factors contributing are heart failure leading to decreased delivery of blood to the tissues, COPD leading to decreased oxygen delivery to the blood. Coreg has tilted the balance making his symptoms worse because it is a non selective beta blocker. It would produce subclinical constriction of the bronchial tree, thereby affecting the oxygen delivery to the lungs from which oxygen enters the blood. Being a beta blocker, it would also marginally decrease the heart's pumping action and blood circulation unless it was already decompensated from a fast heart rate.
If he doesn't have a kidney decompensation , my approach is to use Aldactone and Imdur to reduce the heart failure instead of coreg.
Do get back to me if you have further queries.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah (39 minutes later)
Thank-you, I wish you practice in XXXXXXX XXXXXXX
doctor
Answered by Dr. Noble Zachariah (11 minutes later)
Brief Answer:
Welcome.

Detailed Answer:
With telemedicine we can interact irrespective of where we live.
You can reach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68731
or at www.drnoble.in
It was nice interacting with you.
Wish you good health and a great day
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2324 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vivid nightmares while on Coreg?

Brief Answer: Multiple factors Detailed Answer: Hello, Welcome and thanks for your query. His symptoms are a result of decreased oxygen delivery to his brain and other tissues. The factors contributing are heart failure leading to decreased delivery of blood to the tissues, COPD leading to decreased oxygen delivery to the blood. Coreg has tilted the balance making his symptoms worse because it is a non selective beta blocker. It would produce subclinical constriction of the bronchial tree, thereby affecting the oxygen delivery to the lungs from which oxygen enters the blood. Being a beta blocker, it would also marginally decrease the heart's pumping action and blood circulation unless it was already decompensated from a fast heart rate. If he doesn't have a kidney decompensation , my approach is to use Aldactone and Imdur to reduce the heart failure instead of coreg. Do get back to me if you have further queries.